Is Hydrelle Dangerous?
- Asked by BelaSB in NYC
- 3 years ago
My mother (62) and myself (31) had fillers done yesterday. I had my usual Radiesse done. The doctor recommended that she gets Hydrelle and it sound good in the office. However, today I saw so many bad things about it online. She is allergic to penicillin, insect bites, some plants, that's about all. The doc only mentioned sulfites as being an issue. So far there is no swelling, but I am worried because so many people see bad reactions with abcesses, pus, and having to go to the hospital.
Not a Great Track Record
Hydrelle was formerly called Elevess. You might want to check out this site, along with the investigation you seem to have done.
Elevess's main claim to fame was that it was a hyaluronic acid filler with lidocaine. I suspect that even its limited popularity as a filler will dissipate now that Restylane and Juvederm come with Lidocaine.
Hydrelle is recommended for use in the naso-labial folds, like the others, and also has been used on the chin and cheeks. As you noted, it is not to be used in those with allergies to sulfites.
Unlike the other HA fillers, Elevess and now Hydrelle were never marketed very strongly, at least among dermatologists. However, this may be due to the fact that it was originally brought out by Artes, a smaller company. This company, which also made Artefill, went belly up. Galderma and Johnson& Johnson took a look at it and when they demurred, Anika Therapeutics bought the rights to sell the product.
It is true that there have been a number of reports of abscess formation. Users have also been plagued by swelling and prolonged erythema (redness).
I am not sure why your physician would use this product, when, in my opinion, other similar but less troublesome products are available.
However, now that your mother received the injections, only careful observation is warranted. Odds are nothing will happen. If you do notice swelling or tenderness, I would return to the physician immediately.
Injectable Fillers Photos
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.